What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 27, 1:29 AM CST, 50 minutes earlier.
Area forecast discussion, Feb 27, 1:29 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
129 AM CST Mon Feb 27 2023
.Discussion...
Issued at 129 AM CST MON FEB 27 2023
Key Messages:
- Ongoing severe convection is the main concern with this
forecast.
- Gusty NW winds are expected through the day as a strong storm
system moves away from the area.
- Next chance precipitation comes Thursday night into Friday.
A line of strong to severe storms is moving into eastern KS and
western MO as 07Z. Very strong kinematics/shear with weak
instability is resulting in strong winds reaching the surface as
the convective segments quickly move to the northeast. Instability
will continue to be a limiting factor as the convective segments
move northeast into northern/northwestern MO. But the strong
kinematic fields, with nearly nearly 50kt at 925mb and 70kt winds
at 850mb, will lead to a continued wind threat through 08-09Z.
As the overall storm system moves north and east of the forecast
area strong westerly to northwesterly winds will develop. Models
show 40 to 50 ubar/KM pressure gradient due to a nearly 980mb
surface low. Strong cyclonic flow aloft with steepening lapse
rates into that flow suggest much of these strong winds aloft
will be able to work to the ground. As such, the wind advisory
will be allowed to continue and we should see wind gusts of 40 to
50 mph through the day.
The next chance for precipitation comes Thursday night into Friday
as another shortwave trough moves out of the Southwest and across
TX/OK into the Southeast. The NBM seems to be doing its typical
broadening out of precipitation both spatially and temporally. This
broadening puts precipitation chances into some colder air on the
north side of the system. As a result, we have some wintery
precipitation types mentioned. This may very well occur, and the GFS
does indicate some dynamic cooling in the heavier precipitation area
in our southeastern zones. With attention more focused on the
ongoing severe convection, thorough diagnosis of this system will
have to wait for another shift.
&&
.Aviation...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1116 PM CST SUN FEB 26 2023
A strong storm system will move over the area overnight into
tomorrow morning. Showers and storms with IFR ceilings will
continue over the next couple of hours as the surface low lifts to
the northeast and the cold front pushes east of the terminals.
There may also be some showers move in late tonight/early
tomorrow morning as the upper level low moves over the area. Winds
will also increase later tonight from the west and northwest
behind the front. The area should become VFR late in the morning
or early in the afternoon as the system moves away from the region
and drier air settles over eastern KS and western MO.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until noon CST today for KSZ057-060-103>105.
MO...Wind Advisory until noon CST today for MOZ013-014-020>022-
028>030-037-038-043-044-053-054.
Wind Advisory until 3 PM CST this afternoon for MOZ007-008-
015>017-023>025-031>033-039-040-045-046.
&&
Discussion...CDB
Aviation...CDBHazardous weather outlook, Feb 26, 4:57 AM CST, 21 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
457 AM CST Sun Feb 26 2023
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271100-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
457 AM CST Sun Feb 26 2023
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Widespread rain and a few thunderstorms are possible Sunday evening
into the overnight. A few strong to potentially severe storms are
possible. Damaging winds are the most likely hazard.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Winds may gust to 50 mph through Monday afternoon.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Feb 27, 12:48 AM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1248 AM CST Mon Feb 27 2023
KSZ057-060-105-MOZ053-270715-
Johnson KS-Miami KS-Linn KS-Bates MO-
1248 AM CST Mon Feb 27 2023
...Strong thunderstorms will impact portions of Miami, Linn,
southeastern Johnson and western Bates Counties through 115 AM CST...
At 1248 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Garnett to La Harpe. Movement was
northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Overland Park, Olathe, Paola, Spring Hill, Osawatomie, Louisburg,
Pleasanton, La Cygne, Mound City, Drexel, Linn Valley, Hume, Parker,
Blue Mound, Prescott, Fontana, Amsterdam, Amoret, Merwin and Worland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3804 9507 3821 9508 3825 9507 3826 9506
3863 9506 3891 9472 3850 9461 3848 9461
3848 9460 3806 9449 3806 9461 3804 9462
TIME...MOT...LOC 0648Z 217DEG 51KT 3833 9520 3794 9532
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PPSpecial weather statement, Feb 27, 1:31 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
131 AM CST Mon Feb 27 2023
KSZ057-105-MOZ037-043-270800-
Johnson KS-Miami KS-Cass MO-Jackson MO-
131 AM CST Mon Feb 27 2023
...Strong thunderstorms will impact portions of northeastern Miami,
southeastern Johnson, northwestern Cass and western Jackson Counties
through 200 AM CST...
At 130 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Leawood to near Louisburg. Movement was
northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Leawood, Raytown, Grandview, Belton, Prairie Village, Raymore,
Greenwood, Peculiar, Louisburg, Mission Hills, Sugar Creek, Lake
Winnebago, Cleveland, Lake Annette and Unity Village.
This includes the following highways...
Interstate 70 in Missouri between mile markers 6 and 14.
Interstate 470 between mile markers 0 and 10.
Interstate 435 between mile markers 60 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3916 9440 3872 9431 3856 9472 3891 9476
TIME...MOT...LOC 0730Z 218DEG 56KT 3883 9465 3864 9466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PPSpecial weather statement, Feb 27, 1:41 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
141 AM CST Mon Feb 27 2023
MOZ043-044-053-054-270815-
Bates MO-Cass MO-Johnson MO-Henry MO-
141 AM CST Mon Feb 27 2023
...Strong thunderstorms will impact portions of southeastern Cass,
western Henry, northeastern Bates and southwestern Johnson Counties
through 215 AM CST...
At 141 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Creighton to near Appleton
City. Movement was northeast at 70 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Holden, Urich, Montrose, Creighton, Chilhowee, Centerview,
Blairstown, Ballard, Hartwell, La Due and Quick City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3810 9410 3848 9417 3884 9389 3845 9371
3821 9398 3821 9405 3814 9406
TIME...MOT...LOC 0741Z 205DEG 63KT 3840 9411 3821 9408
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PPSpecial weather statement, Feb 27, 1:54 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
154 AM CST Mon Feb 27 2023
KSZ057-060-105-270830-
Johnson KS-Miami KS-Linn KS-
154 AM CST Mon Feb 27 2023
...Strong thunderstorms will impact portions of Miami, western Linn
and southeastern Johnson Counties through 230 AM CST...
At 154 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Rantoul to Kincaid. Movement was northeast
at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Gardner, Merriam, Paola,
Spring Hill, Osawatomie, Edgerton, La Cygne, Mound City, Parker, Blue
Mound, Fontana, Hillsdale, Chiles, Clare, Bucyrus and Lackmans.
This includes the following highways...
Interstate 35 in Kansas between mile markers 200 and 230.
Interstate 435 between mile markers 0 and 4, and between mile
markers 80 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3875 9506 3905 9472 3904 9469 3904 9468
3818 9476 3804 9507
TIME...MOT...LOC 0754Z 219DEG 54KT 3851 9514 3806 9515
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
PPSpecial weather statement, Feb 27, 1:56 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
156 AM CST Mon Feb 27 2023
MOZ014-021-022-029-030-037-038-270830-
Ray MO-Clinton MO-Lafayette MO-Daviess MO-Jackson MO-Caldwell MO-
Clay MO-
156 AM CST Mon Feb 27 2023
...Strong thunderstorms will impact portions of south central
Daviess, southeastern Clinton, eastern Clay, Ray, Caldwell, west
central Lafayette and eastern Jackson Counties through 230 AM CST...
At 156 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Holt to near Missouri City to near Lake
Tapawingo. Movement was northeast at 70 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Grain Valley,
Excelsior Springs, Kearney, Richmond, Sugar Creek, Buckner, Lawson,
Lathrop, Hamilton, Orrick, Wellington, Lake Tapawingo, Polo, Holt,
Henrietta and Crystal Lakes.
This includes the following highways...
Interstate 70 in Missouri between mile markers 14 and 25.
Interstate 35 in Missouri between mile markers 26 and 47.
Interstate 470 between mile markers 7 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3989 9401 3960 9387 3917 9393 3887 9443
3921 9437 3952 9438
TIME...MOT...LOC 0756Z 212DEG 60KT 3946 9432 3927 9433 3900 9437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PP